MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX® FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX® FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 3CX*FX25RWC
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that post-surgery and reversal of heparin, patient decompensated and had to go back on cardiopulmonary bypass.Loading dose of heparin was given by anesthesia (35000u heparin) and 20000u heparin was put into the reservoir of the cardiopulmonary bypass circuit.An activated clotting time was run and as it continued to be climbing over 350 seconds bypass was initiated.Fi02 was on 99% with 2.8 lpm of sweep and the blood did not pink up.To rule out any problems with the ventilation module for the quantum bypass machine the oxygen line was switched over to an oxygen tank at 3lpm 100% oxygen.After waiting a couple minutes, it was determined that the oxygenator was not functioning, so they had to terminate cardiopulmonary bypass and cut in a new oxygenator to replace the non-functional one.The surgeon was able to repair the surgical issue, and bypass was not re-initiated.No known consequence or health impact to patient, product was changed out, procedure was completed successfully, there was delay in continuing the surgical procedure.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on december 11, 2025.Upon further investigation of the reported event, the following information is new and/or changed: d9 (device availability).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information).H3 (device evaluation anticipated by manufacturer - a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.) all available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: g3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H3 (device evaluated by manufacturer).H6 (identification of evaluation codes 10, 3331, 213, 67).The returned sample was visually inspected upon receipt, with no anomalies such as damage was found.After being rinsed, and dried, the amount of oxygen transfer and carbon dioxide gas removal of the actual sample was measured according to the product inspection protocol.It was confirmed to meet the factory¿s specifications and no anomalies were found.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CAPIOX® FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key23783996
Report Number1124841-2025-00106
Device Sequence Number14725674
Product Code DTZ
UDI-Device Identifier00699753450837
UDI-Public(01)00699753450837(17)280430(10)5F12A
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3CX*FX25RWC
Device Catalogue NumberN/A
Device Lot Number5F12A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer12/29/2025
03/02/2026
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date01/22/2026
03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown